Alert archive / Minnesota / Special Weather Statements in 2025

Special Weather Statement, NWS Twin Cities, MN

August 8, 20255 counties in Minnesota

NWS Twin Cities, MN issued this special weather statement at Aug 8, 2025, 6:13 AM CDT for 5 counties in Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2025, 6:13 AM CDT (11:13 UTC)
Expired
Aug 8, 2025, 7:00 AM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Hail
0.00 in
Wind
50

Counties Douglas County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 172 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2958 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

018 
WWUS83 KMPX 081113
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
613 AM CDT Fri Aug 8 2025

MNZ041>043-047>049-055-057-081200-
Douglas MN-Todd MN-Swift MN-Kandiyohi MN-Pope MN-Stearns MN-
Morrison MN-Stevens MN-
613 AM CDT Fri Aug 8 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN STEVENS...
NORTHWESTERN KANDIYOHI...DOUGLAS...POPE...SWIFT...TODD...
NORTHWESTERN MORRISON AND NORTHWESTERN STEARNS COUNTIES UNTIL 7 AM 
CDT...

At 613 AM CDT, Emergency management reported a line of strong 
thunderstorms extending from 8 miles north of Clarissa to near 
Appleton, or extending from 32 miles northwest of Little Falls to 24 
miles northwest of Montevideo, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Emergency management reported.

IMPACT...Gusty winds could knock down tree limbs and blow around 
unsecured objects.

Locations impacted include...
  Alexandria, Morris, Sauk Centre, Melrose, Long Prairie, Benson, 
  Staples, Glenwood, Appleton, Starbuck, Browerville, Hancock, 
  Kerkhoven, Brooten, Clarissa, Motley, Randall, Eagle Bend, Carlos 
  and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening 
weather conditions.

&&

LAT...LON 4541 9616 4576 9585 4576 9576 4586 9576
      4611 9553 4611 9515 4637 9516 4637 9473
      4630 9454 4633 9443 4629 9434 4627 9434
      4623 9439 4616 9437 4616 9436 4557 9490
      4515 9533 4515 9603 4518 9610 4541 9612
TIME...MOT...LOC 1113Z 283DEG 41KT 4625 9491 4566 9555 4524 9597

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Borghoff

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:08 AM CDT, 5 minutes earlier. Its key messages:

  • Hot and very humid today with heat indices around 100 degrees.
  • There is a 40-70 percent chance of thunderstorms tonight, with a Slight Risk for severe weather.
  • A redevelopment of storms is possible across southern MN and WI Saturday.
  • Drier conditions into next week with temperatures remaining warm.
Area forecast discussion, Aug 8, 6:08 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
608 AM CDT Fri Aug 8 2025

.KEY MESSAGES...

- Hot and very humid today with heat indices around 100
  degrees.

- There is a 40-70 percent chance of thunderstorms tonight, with
  a Slight Risk for severe weather.

- A redevelopment of storms is possible across southern MN and
  WI Saturday.

- Drier conditions into next week with temperatures remaining
  warm.

&&

.DISCUSSION...
Issued at 316 AM CDT Fri Aug 8 2025

A line of severe thunderstorms is ongoing early this morning
across eastern North Dakota. SPC mesoanalysis highlights a large
reservoir of greater than 4000 J/kg MLCAPE across north central
SD and southeastern ND and near dry adiabatic mid level lapse
rates exceeding 9.5 C/km. The line is beginning to enter a less
sheared environment and the line should weaken during the next
several hours as it pushes into northern MN. However, DCAPE
remains quite impressive and an outflow has surged south into
parts of central SD. Near severe wind gusts have occurred with
this outflow well away from the thunderstorms themselves. While
thunderstorms aren't likely to reach most of central MN due to
increasing capping and 700 mb temps exceeding +14 to +15C, the
outflow and cirrus canopy probably will. This could have major
implications on temperatures and heat indices, especially north
of Morris, St. Cloud, and Cambridge. The synoptic pattern favors
sustained southeast winds around 15 kts across the Upper
Midwest this afternoon. If the cold pool is eroded relatively
quickly this morning, then there is some risk for heat indices
to reach the 90s as very humid air is advected back into those
areas this afternoon. Farther south, the risk of prolonged
outflow impacts are lower and dew points are likely to reach the
mid or upper 70s this afternoon. Coupled with temperatures near
90, heat indices will top out in the upper 90s to low 100s. A
Heat Advisory is in effect for the MN River Valley and
surrounding areas, including the metro. It is there dew points
and confidence are highest at this time, but the affects of this
morning's outflow will be the ultimate decider.

There remains uncertainty with convective development tonight.
Despite an extremely unstable airmass brought on by dew points
in the mid to upper 70s and mid level lapse rates around 9.5
C/km, capping will prevail at least into the evening. 700 mb
temps will remain above +16C through 03Z and will almost
certainly prevent convective development until after that point
across western MN. As the cold front approaches, the cap should
erode but likely remain in some capacity with the cooling
boundary layer. Most or all of the activity that forms should be
along the front. CAMs generally show widespread activity across
the northern half of MN, becoming more scattered with southern
extent. Large hail and damaging winds will be the main threats,
which could persist for much of the night as the front heads
east. The front will slow and could stall from central WI to IA
Saturday. Additional development should occur on it, with parts
of west central WI near Eau Claire having the best chances.

Seasonably warm and humid conditions, although less intense than
today, will continue through midweek. Passing shortwaves are
likely to remain north in Canada, giving us below normal
precipitation chances. By late week, broad ridging will build
across the Rockies and eastward which could bring an uptick in
the heat and humidity again.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 556 AM CDT Fri Aug 8 2025

A quick moving thunderstorm complex with wind gusts in excess of
40kts is moving southeastward this morning. It's expected to
continue weakening, but have added in some MVFR/TEMPO IFR
conditions for all Minnesota terminals except KMKT. It's worth
noting that there are some very strong winds associated with the
outflow from these storms, so some gusty winds with little to no
precip will be possible over the next couple of hours. VFR
conditions with southeast winds return by late this morning with
another round of storms possible later this evening. Confidence
remains low in overall coverage and how this morning's
convection will impact things down the road, so have gone with
PROB30s for now.

KMSP...Introduced a TEMPO for this morning's storms, mainly for
the gusty wind threat. Maintained the PROB30 for the early
Saturday morning time period. Winds go westerly after midnight.

/OUTLOOK FOR KMSP/
SAT...VFR. Chc AM MVFR/-TSRA. Wind W 5-10 kts.
SUN...VFR. Wind SW 5-10 kts.
MON...VFR. Wind SW 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Heat Advisory from noon today to 9 PM CDT this evening for
     Blue Earth-Brown-Chippewa-Chisago-Faribault-Isanti-
     Kandiyohi-Lac Qui Parle-Le Sueur-Martin-McLeod-Meeker-
     Nicollet-Redwood-Renville-Rice-Sherburne-Sibley-Swift-
     Waseca-Watonwan-Wright-Yellow Medicine.
     Heat Advisory from noon today to 10 PM CDT this evening for
     Anoka-Carver-Dakota-Hennepin-Ramsey-Scott-Washington.
WI...None.

&&

DISCUSSION...Borghoff
AVIATION...Dye
Hazardous weather outlook, Aug 8, 3:23 AM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
323 AM CDT Fri Aug 8 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
090830-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
323 AM CDT Fri Aug 8 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Today and Tonight.

A line of thunderstorms pushing into northwest Minnesota early
this morning could bring gusty winds as far south as central
Minnesota.

Hot and very humid conditions are expected this afternoon. Heat
indices will range from 95 to 103.

A line of thunderstorms will likely develop along a cold front
late this evening across western Minnesota and track east
overnight. Large hail and damaging winds will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Lingering thunderstorms are possible across portions of western
Wisconsin and southern Minnesota on Saturday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed tonight.

Borghoff

In the hours before

Special weather statement, Aug 8, 5:09 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
509 AM CDT Fri Aug 8 2025

MNZ041-047-048-054-055-081100-
Douglas MN-Swift MN-Pope MN-Lac Qui Parle MN-Stevens MN-
509 AM CDT Fri Aug 8 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LAC QUI
PARLE...STEVENS...DOUGLAS...NORTHWESTERN POPE AND NORTHWESTERN SWIFT
COUNTIES UNTIL 6 AM CDT...

At 509 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 32 miles north of Evansville to 41
miles northwest of Marietta, or extending from 45 miles northwest of
Alexandria to 58 miles west of Morris, moving southeast at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

The strong thunderstorm will be near...
  Chokio around 530 AM CDT.
  Donnelly around 535 AM CDT.
  Lake Hattie around 540 AM CDT.

Other locations impacted by this strong thunderstorm include Fish
Lake, Melby, Alberta, Millerville and Morris Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4541 9612 4541 9624 4576 9625 4576 9576
      4611 9577 4611 9519 4540 9576 4487 9645
      4527 9645 4525 9629 4522 9627 4518 9610
      4524 9610 4524 9612
TIME...MOT...LOC 1009Z 304DEG 40KT 4644 9591 4601 9635 4573 9650
4539 9706

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

Borghoff
Special weather statement, Aug 8, 6:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
613 AM CDT Fri Aug 8 2025

MNZ041>043-047>049-055-057-081200-
Douglas MN-Todd MN-Swift MN-Kandiyohi MN-Pope MN-Stearns MN-
Morrison MN-Stevens MN-
613 AM CDT Fri Aug 8 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN STEVENS...
NORTHWESTERN KANDIYOHI...DOUGLAS...POPE...SWIFT...TODD...
NORTHWESTERN MORRISON AND NORTHWESTERN STEARNS COUNTIES UNTIL 7 AM
CDT...

At 613 AM CDT, Emergency management reported a line of strong
thunderstorms extending from 8 miles north of Clarissa to near
Appleton, or extending from 32 miles northwest of Little Falls to 24
miles northwest of Montevideo, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Emergency management reported.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Alexandria, Morris, Sauk Centre, Melrose, Long Prairie, Benson,
  Staples, Glenwood, Appleton, Starbuck, Browerville, Hancock,
  Kerkhoven, Brooten, Clarissa, Motley, Randall, Eagle Bend, Carlos
  and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4541 9616 4576 9585 4576 9576 4586 9576
      4611 9553 4611 9515 4637 9516 4637 9473
      4630 9454 4633 9443 4629 9434 4627 9434
      4623 9439 4616 9437 4616 9436 4557 9490
      4515 9533 4515 9603 4518 9610 4541 9612
TIME...MOT...LOC 1113Z 283DEG 41KT 4625 9491 4566 9555 4524 9597

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Borghoff

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 5:09 AM CDTSpecial Weather StatementMPXDouglas, Stevens51 min
Aug 8, 7:01 AM CDTSpecial Weather StatementMPXPope, Todd44 min
Aug 8, 7:44 AM CDTSpecial Weather StatementMPXMorrison, Todd46 min
Aug 8, 8:03 AM CDTSpecial Weather StatementMPXMorrison42 min
Aug 8, 8:20 AM CDTSpecial Weather StatementMPXMille Lacs40 min

Nearby

Special Weather Statements in Minnesota, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.